Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 53, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2009, 3:39 AM CDT for Gregg County, Harrison County, Rusk County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2009, 3:39 AM CDT (08:39 UTC)
- Expired
- Mar 31, 2009, 4:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Gregg County, TX, Harrison County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 76 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 12.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 9:12 PM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Mar 30, 9:12 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 912 PM CDT MON MAR 30 2009 .DISCUSSION... SVR WX WATCH IS BORDERING THE WESTERN EDGES OF THE CWA THIS EVENING...AND THE POTENTIAL FOR THIS TYPE ACTIVITY IS NOT TOTALLY OUT OF THE QUESTION FOR THE ARKLATEX TONIGHT. HOWEVER THE EVENING SOUNDING IS A LITTLE PESSIMISTIC ON THIS ...AS IT SHOWS THAT STORMS WILL HAVE A TOUGH TIME REACHING SEVERE LIMITS IN OUR AREA. A STRONG MID LEVEL CAP...WITH VIRTUALLY NO INSTABILITY WILL HELP INHIBIT SVR ACTIVITY TONIGHT. HIGH POPS REMAIN CONSTANT IN THE FORECAST AFTER MIDNIGHT...AS SHOWER AND THUNDERSTORM ACTIVITY REMAINS LIKELY ON THE SE PROGRESSION OF THE FRONT. SOME ISOLATED SVR ACTIVITY MAY SKIRT THE EXTREME NW COUNTIES...BUT NOT MUCH MORE THAN THAT IS EXPECTED. CURRENT GRIDS AND TEXT PACKAGE REFLECT THE ONGOING TRENDS ATTM...THUS NO CHANGES NEEDED AT THIS POINT. ELEVEN && .AVIATION... SOUTH AND SOUTHEAST FLOW BRINGING GULF MOISTURE BACK TO THE TAF SITES TONIGHT. MVFR NEAR KTXK...AND ALREADY AT KTYR/KGGG/KLFK. SHWERS/TSTMS AHEAD OF A COLD FRONT DROPPING SOUTH THROUGH EASTERN OK INTO N TX ATTM. THIS ACTIVITY WILL MOVE INTO THE WESTERN SECTIONS OF THE CWA AT KTYR AROUND 09Z...AND CLEAR KMLU 18Z AT THE EARLIEST. CIGS MAY LOWER TO IFR FOR A FEW HRS AS THE LINE CLOSES AND ARE TEMPO GROUPED IN FOR NOW. AS THE NIGHT PROGRESS AND DEVELOPMENT YIELDS BETTER MOVEMENT 06 TAFS MAY PREVAIL IFR FOR A COUPLE OR FEW HRS...BUT SHOULD QUICKLY LIFT BACK TO VFR A COUPLE OR FEW HOURS AFTER THE COLD FRONT PASSES EACH SITE. /24/ && .PREVIOUS POINT TEMPS/POPS... SHV 58 66 44 73 54 / 70 70 10 0 30 MLU 58 68 43 72 52 / 30 70 30 0 20 DEQ 51 64 34 72 46 / 70 50 0 0 40 TXK 53 64 42 72 53 / 70 50 0 0 40 ELD 55 63 38 72 47 / 50 70 20 0 30 TYR 53 64 46 74 56 / 70 50 0 0 40 GGG 54 64 44 74 54 / 70 50 0 0 40 LFK 59 71 46 74 59 / 50 70 10 0 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/24
Hazardous weather outlook, Mar 30, 12:00 PM CDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAR 30 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON MAR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND TUESDAY ACROSS THE FOUR STATE REGION...AHEAD OF A COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH THAT WILL ADVANCE THROUGH THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. A MARGINAL SEVERE WEATHER THREAT WILL BE POSSIBLE WITH THIS SYSTEM TONIGHT INTO TUESDAY. STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL...STRONG WINDS...AND BRIEF BUT HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SECOND ROUND OF SHOWERS AND THUNDERSTORMS RETURN WEDNESDAY NIGHT AND THURSDAY WITH OUR NEXT COLD FRONT...FOLLOWED BY THE THIRD ROUND SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...MAY BE NEEDED TONIGHT ACROSS PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA. 13
In the hours before
Special weather statement, Mar 31, 1:52 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 AM CDT TUE MAR 31 2009
TXZ124-310745-
WOOD-
152 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 245 AM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
GOLDEN...HAINESVILLE...HAWKINS...HOARD...MINEOLA...PLEASANT
GROVE...QUITMAN AND WINNSBORO...
AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOLDEN...OR 7 MILES NORTH OF MINEOLA...
MOVING EAST AT 35 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH CAN BE EXPECTED WITH THIS
STORM.
PARKERSpecial weather statement, Mar 31, 2:34 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 AM CDT TUE MAR 31 2009
TXZ136-310815-
SMITH-
234 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 315 AM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
SMITH...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...LINDALE...TYLER AND WHITEHOUSE...
AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF CHANDLER...OR 14 MILES WEST
OF TYLER...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERLocal storm report, Mar 31, 3:10 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 AM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 AM HAIL 7 NW TYLER 32.40N 95.39W
03/31/2009 E0.88 INCH SMITH TX TRAINED SPOTTER
&&
PARKERSpecial weather statement, Mar 31, 3:31 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 AM CDT TUE MAR 31 2009
TXZ125-136>138-149-150-310915-
CHEROKEE-GREGG-HARRISON-RUSK-SMITH-UPSHUR-
331 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 415 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
UPSHUR...HARRISON...SMITH...GREGG...RUSK AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BULLARD...CLARKSVILLE CITY...EAST MOUNTAIN...GLADEWATER...
HALLSVILLE...HARLETON...HENDERSON...JACKSONVILLE...
JOINERVILLE...KILGORE...LIBERTY CITY...LONGVIEW...MINDEN...
MIXON...MOUNT SELMAN...NEW LONDON...NEW SALEM...OVERTON...
PINEHILL...PONTA...REESE...TATUM...TROUP...TURNERTOWN...WHITE
OAK AND WHITEHOUSE...
AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIBERTY
CITY TO 6 MILES SOUTHWEST OF REESE...OR ALONG A LINE EXTENDING FROM
6 MILES WEST OF KILGORE TO 12 MILES WEST OF JACKSONVILLE...MOVING
EAST AT 40 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH CAN BE EXPECTED WITH THESE
STORMS.
PARKERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:57 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Harrison, Nacogdoches, Panola, Rusk, Shelby | 48 min |
| Mar 31, 4:23 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 52 min |
| Mar 31, 5:06 AM CDT | Severe Thunderstorm Warning | SHV | Panola | 24 min |
| Mar 31, 5:27 AM CDT | Severe Thunderstorm Warning | SHV | Panola | 48 min |
| Mar 31, 6:26 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Shelby | 49 min |
| Mar 31, 7:11 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 49 min |
| Mar 31, 8:27 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 48 min |
| Mar 31, 8:31 AM CDT | Tornado Warning | SHV | Grant, Natchitoches, Winn | 29 min |
| Mar 31, 9:22 AM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 38 min |
| Mar 31, 9:45 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 30 min |
| Mar 31, 3:30 PM CDT | Freeze Warning | SHV | Howard, Sevier | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.